# SDR EVCA201702281

- Difficulty date: February 28, 2017
- Submitted: March 2, 2017
- Operation: Air carrier
- Aircraft: N258AE
- Make and model: Bell 206L-1
- Aircraft serial: 45578
- Aircraft time: 27,501 hours, 27,799 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Connector
- Condition: Damaged
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: H

## Discrepancy

DURING A NIGHT RECURRENCY FLT, BACKLIGHT ON THE TURN AND SLIP INDICATOR BECAME INOPERABLE, USED THE MAP LIGHT TO PROVIDE LIGHTING TO THE INSTRUMENT WHILE FINISHING THE FLT, ON THE LAST TAKEOFF AND JUST RIGHT BEFORE ALIGNING FOR APP TO THE BASE PAD NOTICED A BRIGHT LIGHT BY THE COLLECTIVE, NOTICED A SMALL SPARK FOLLOWED BY A SMALL FIRE, ABOUT THE SIZE WHEN YOU TURN ON A LIGHTER COMING FROM THE PLASTIC CONNECTOR THAT IS HALF WAY DOWN ON THE MAP LIGHT WIRING, IT QUICKLY WENT AWAY BUT IT LEFT SOME SMOKE IN THE COCKPIT, NOT ENOUGH TO HINDER VISIBLY, PULLED THE WIRE DISCONNECTING THE PLASTIC PLUG AND LANDED WITH NO FURTHER ISSUES. AFTER LANDING NOTICED THE PILOT LIGHTING CIRCUIT BREAKER HAD BEEN PULLED OUT, ASSUMING DUE TO THE ELECTRICAL MALFUNCTION. REPLACED CONNECTORS PN: 01-0430011-00 AND 01-0410823-00 ON MAP LIGHT WIRING. NO DEFECTS WERE FOUND WITH WIRING OR CIRCUIT.
